Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS New York, NY

May 27, 2010Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at May 27, 2010, 1:39 AM EDT for Suffolk County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2010, 1:39 AM EDT (05:39 UTC)
Expired
May 27, 2010, 2:19 AM EDT
In force
40 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 30 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2642 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WUUS51 KOKX 270539
SVROKX
NYC103-270630-
/O.NEW.KOKX.SV.W.0013.100527T0539Z-100527T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
139 AM EDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 230 AM EDT...

* AT 132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES NORTH OF NORTHPORT...OR NEAR BRIDGEPORT...AND MOVING SOUTH AT
  40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTERPORT...PORT JEFFERSON...STONY BROOK...SMITHTOWN...COMMACK...
  CENTEREACH...CORAM...DIX HILLS...HAUPPAUGE...FARMINGVILLE...
  RONKONKOMA...BRENTWOOD...MEDFORD...DEER PARK AND HOLBROOK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM THURSDAY
MORNING FOR SOUTHERN CONNECTICUT.

&&

LAT...LON 4096 7340 4093 7335 4093 7330 4091 7323
      4092 7322 4094 7316 4097 7316 4098 7311
      4096 7310 4097 7308 4096 7304 4080 7296
      4073 7340
TIME...MOT...LOC 0538Z 348DEG 38KT 4107 7324

$$

PW
1 follow-up statement
474 
WWUS51 KOKX 270619
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
219 AM EDT THU MAY 27 2010

NYC103-270629-
/O.CAN.KOKX.SV.W.0013.000000T0000Z-100527T0630Z/
SUFFOLK NY-
219 AM EDT THU MAY 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM THURSDAY
MORNING FOR SOUTHERN CONNECTICUT.

LAT...LON 4096 7340 4093 7335 4093 7330 4091 7323
      4092 7322 4094 7316 4097 7316 4098 7311
      4096 7310 4097 7308 4096 7304 4080 7296
      4073 7340
TIME...MOT...LOC 0619Z 348DEG 38KT 4065 7312

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:51 AM EDT, 48 minutes earlier.

Area forecast discussion, May 27, 12:51 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1251 AM EDT THU MAY 27 2010

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION FROM THE EAST
TONIGHT...THEN STALL WEST OF NEW YORK CITY ON THURSDAY. HIGH
PRESSURE WILL BUILD INTO THE REGION OVER THE WEEKEND. A COLD FRONT
WILL IMPACT THE AREA TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WITH STORMS MOVING QUICKLY SOUTH AND AFFECTING SUFFOLK COUNTY HAVE
UPDATED FOR OVERNIGHT.

MCS MOVING INTO THE NORTHERN SECTIONS OF THE CWA AT 450Z...MOVING
QUICKLY SOUTH. FALLING HEIGHTS ALOFT HAS BEEN CAUSING LAPSE RATES
TO STEEPEN THE LAST SEVERAL HOURS WHICH HAS CAUSED THE CAP THAT
WAS IN PLACE THROUGH THE AFTERNOON TO BREAK. COLD FRONT APPEARS TO
BE ON THE CT/RI BORDER BASED ON LATEST LAPS SFC LI DATA AND WINDS.
THIS FEATURE HAS CAUSED SOME CELLS TO POP AHEAD OF THE MAIN AREA
TO THE NORTH. SPC HAS PLACED CT AND LONG ISLAND SOUND UNDER A
SEVERE TSTM WATCH UNTIL 08Z. THERE IS SOME UNCERTAINTY SOUTH AND
WEST OF HERE...SO HAVE LEFT THESE THE LOWER HUDSON VALLEY AND
SUFFOLK COUNTY AND BAYS OUT FOR NOW. THREATS WITH THE STORMS ARE
DAMAGING WINDS...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING.

OTHERWISE...BACK DOOR FRONT IS EXPECTED TO MOVE THROUGH FROM EAST
TO WEST. COULD SEE SOME STRATUS LATER...IF IT HOLDS TOGETHER.

TEMPS ON TARGET.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
COLD FRONT WILL SETTLE W OF THE HUDSON RIVER THU. THIS WILL
PROVIDE A FOCUS FOR TSTMS. INSTABILITY WILL POOL IN THE VICINITY OF
THE FRONT...RESULTING IN THE POTENTIAL FOR SOME SEVERE STORMS.
MAIN ISSUE IS HOW FAR W THE FRONT SETTLES...AS STORM MOTION WILL
BE S AT 15-20KT. THE GFS AND ECMWF ARE A BIT SLOWER AND FURTHER E
THAN THE NAM. FORECAST HEDGES TOWARDS THE SLOWER
SOLUTIONS...PUTTING THE WRN 2/3 OF THE CWA AT RISK FOR SEVERE
STORMS. ANY CHANGE IN THE FRONTAL POSITION WILL HAVE A MAJOR IMPACT
ON THE FORECAST WITH MARITIME AIR FILTERING IN FROM THE E.

THE FRONT SLOWLY SAGS SWWD THU NIGHT AND FRI WITH PCPN CHANCES
ENDING FROM E TO W.

TEMPS THU AT LEAST 10 DEGREES COOLER THAN TODAY DUE TO THE FRONT
AND PCPN. TEMPS NEAR NORMAL FRI ACROSS NRN AND ERN ZONES WITH
CLEARING SKIES...AND A FEW DEGREES BELOW NORMAL WRN ZONES WITH
LINGERING CLOUDS AND PCPN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRES OVER ERN CANADA BUILDS SWD THROUGH THE REGION SAT. THIS
WILL ALLOW FOR MOSTLY SUNNY SKIES AND TEMPS NEAR NORMAL. WLY FLOW
SETS UP SUN AS THE HIGH BUILDS OVER THE ATLANTIC. THIS WILL ALLOW
FOR A WARMING TREND AND CONTINUED DRY WEATHER. SOME CONFLICT WITH
THE MODELS SUN NIGHT AND MON AS THE ECMWF CUTS OFF AN H5 LOW OVER
THE SERN CONUS...ALLOWING FOR THE UPPER LEVEL FLOW TO DRIVE A COLD
FRONT SWD THROUGH THE REGION. THE FRONT IS PROGGED TO BE DRY
ATTM...HOWEVER TEMPS WILL BE IMPACTED. FOR NOW WENT CLOSER TO AN
ENSEMBLE GUIDANCE APPROACH. A MORE SIGNIFICANT COLD FRONT REACHES
THE CWA MON NIGHT INTO TUE. THIS IS SUPPORTED BY THE GFS AND
ECMWF...SO POPS AROUND 40 PERCENT. AFTER THE FRONT...ZONAL UPPER
LEVEL FLOW SETS UP. THIS SHOULD RESULT IN AT LEAST ONE COMPLETELY
DRY DAY AFTER THE FRONTAL PASSAGE...SO KEPT WED DRY.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
CHALLENGING FORECAST TONIGHT AS COLD FRONT APPROACHES FROM THE EAST.
STRATUS OFF THE NEW ENGLAND COAST WILL NEED TO BE WATCHED AFTER
MIDNIGHT. WINDS WILL SHIFT AS WELL TO THE EAST AFTER MIDNIGHT FROM
EAST TO WEST BEHIND THE FRONT. IN ADDITION...ISOLATED
THUNDERSTORMS ARE POSSIBLE AS THEY APPROACH FROM THE NORTH. NOT
ENOUGH CONFIDENCE TO INCLUDE IN TERMINAL FORECAST...BUT WILL NEED
TO MONITOR AS THE ACTIVITY SHOULD BE ISOLATED.

A GENERAL EAST TO NORTHEAST FLOW EXPECTED THURSDAY MORNING. WINDS
THEN SHIFT TO THE EAST/SOUTHEAST DURING THE AFTERNOON. MAINLY VFR.
BEST CHANCE FOR SHOWERS AND POSSIBLE THUNDERSTORMS WOULD BE FROM
NYC METRO WEST.

KJFK HOURLY WIND FORECAST IN SUPPORT OF RUNWAY 31L/13R CLOSURE
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
     27/12Z 05009KT
     27/13Z 06009KT
     27/14Z 06008KT
     27/15Z 06008KT
     27/16Z 07008KT
     27/17Z 08009KT
     27/18Z 09010KT
     27/19Z 10008KT
     27/20Z 12009KT
     27/21Z 12009KT
     27/22Z 13007KT
     27/23Z 14007KT
     28/00Z 15006KT

OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
THU NIGHT...EVENING SCATTERED TSTMS WITH SUB VFR POSSIBLE.
FRI-MON...VFR.

&&

.MARINE...
SEVERE TSTM WATCH IN EFFECT THROUGH 08Z FOR LONG ISLAND SOUND.
UPDATED FOR STORMS THAT WILL BE MOVING INTO THE AREA WATERS OVERNIGHT.

OTHERWISE...WINDS ACROSS THE WATERS OUT OF THE SOUTHWEST AT 10 TO
15 KTS. SEAS ACROSS 44025 AND 44017 6.0 TO 6.5 FEET THIS
AFTERNOON. WITH THE LOW TO REMAIN INTO THURSDAY...AND DEEPEN
SLIGHTLY...LONG PERIOD SWELLS ARE FORECAST TO CONTINUE.

A BACKDOOR COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA WATERS
TONIGHT INTO EARLY THURSDAY MORNING WITH WINDS SHIFTING AROUND TO
THE NORTHEAST.

LONG PERIOD SWELL WILL CONTINUE TO BRING SCA SEAS TO THE OCEAN
THROUGH THU NIGHT. WAVEWATCH APPEARS TO HAVE CAPTURED THIS FEATURE
WELL...SO THE SCA HAS BEEN EXTENDED. OTHERWISE...THE MAIN HAZARDS
ON THE WATERS WILL BE FROM TSTMS THU. HIGH PRES BUILDS IN OVER THE
WEEKEND WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA LEVELS
ATTM. THE NEXT SIGNIFICANT FEATURE WILL BE A COLD FRONT LATE MON
AND TUE. SCA CONDITIONS WILL BE POSSIBLE.

&&

.HYDROLOGY...
TSTMS OVERNIGHT WILL BE CAPABLE OF PRODUCING A BRIEF PERIOD OF
HEAVY RAIN...MAINLY ACROSS CT. BASIN AVG QPF VALUES WILL BE LESS
THA 1/4 OF AND INCH...BUT LOCALLY HIGHER AMOUNTS OF 1-2 INCHES ARE
POSSIBLE...AGAIN MAINLY IN CT.

MORE NUMEROUS SHOWERS AND TSTMS CAN BE EXPECTED THU. THE POTENTIAL
EXISTS FOR AN INCH OF RAINFALL WHERE STORMS FOCUS...WITH THE
HIGHEST LIKELIHOOD W OF THE HUDSON RIVER.

WIDESPREAD SIGNIFICANT RAINFALL IS THEN NOT EXPECTED THROUGH TUE.

&&

.TIDES/COASTAL FLOODING...
WHILE TIDES WILL BE ASTRONOMICALLY HIGH THIS WEEK AS WE APPROACH
FULL MOON ON THU...ANOMALIES AROUND 1 FOOT WILL BE NEEDED TO CAUSE
MINOR COASTAL FLOODING. LONG PERIOD SWELLS FROM LOW PRESSURE OFF
THE SOUTHEAST COAST WILL CONTINUE TO MOVE INTO THE AREA WATERS
THROUGH THURSDAY NIGHT...AND THIS WILL AID IN INCREASING ANOMALIES
BY 3 TO 4 TENTHS OF A FOOT. TOTAL ANOMALIES BY THE THU EVENING
HIGH TIDE CYCLE MAY BE CLOSE TO MINOR COASTAL FLOODING
BENCHMARKS...MOST LIKELY ALONG THE SOUTH SHORE BACK BAYS OF
WESTERN LONG ISLAND.

&&

.CLIMATE...
THE FOLLOWING WERE TODAY/S RECORDS FOR THE REGION.

SITE...RECORD HIGH/YEAR...
EWR....96/1965
NYC....95/1880
LGA....94/1965
JFK....91/1965
BDR....86/2007
ISP....86/2007

AS OF 330 PM KISP HAS BROKEN THEIR RECORD AND KJFK HAS TIED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT FRIDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...PW
MARINE...FIG/JMC
HYDROLOGY...JMC
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, May 26, 10:49 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1049 PM EDT WED MAY 26 2010

ANZ335-CTZ005-009-280300-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
1049 PM EDT WED MAY 26 2010

...SEVERE THUNDERSTORM WATCH 226 IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM DEVELOPMENT IS LIKELY ON THURSDAY...ESPECIALLY WEST
OF THE CONNECTICUT RIVER. SOME OF THE STORMS COULD BE
SEVERE...WITH DAMAGING WINDS...HAIL...LOCALLY HEAVY RAIN AND CLOUD
TO GROUND LIGHTNING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-CTZ006>008-010>012-280300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
1049 PM EDT WED MAY 26 2010

...SEVERE THUNDERSTORM WATCH 226 IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM DEVELOPMENT IS LIKELY ON THURSDAY...ESPECIALLY WEST
OF THE CONNECTICUT RIVER. SOME OF THE STORMS COULD BE
SEVERE...WITH DAMAGING WINDS...HAIL...LOCALLY HEAVY RAIN AND CLOUD
TO GROUND LIGHTNING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-355-NJZ002>006-011-NYZ067>077-280300-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-
1049 PM EDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVERNIGHT. SHOULD
STORMS DEVELOP...THE MAIN THREATS WILL BE FROM DAMAGING WIND GUSTS
AND CLOUD TO GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM DEVELOPMENT IS LIKELY ON THURSDAY. SOME OF THE STORMS
COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...LOCALLY HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ340-345-350-353-NYZ078>081-280300-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1049 PM EDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVERNIGHT.
SHOULD STORMS DEVELOP...THE MAIN THREATS WILL BE FROM DAMAGING
WIND GUSTS AND CLOUD TO GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM DEVELOPMENT IS LIKELY ON THURSDAY...ESPECIALLY WEST
OF THE TWIN FORKS. SOME OF THE STORMS COULD BE SEVERE...WITH
DAMAGING WINDS...HAIL...LOCALLY HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 27, 12:09 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1209 AM EDT THU MAY 27 2010

NYZ078>081-270500-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
1209 AM EDT THU MAY 27 2010

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROCKY POINT...OR 6 MILES NORTHWEST OF
WADING RIVER...AND MOVING SOUTH AT 25 MPH.

PEOPLE IN SUFFOLK COUNTY...INCLUDING ROCKY POINT...WADING RIVER...
MIDDLE ISLAND...BROOKHAVEN NATIONAL LABORATORY...MANORVILLE...
YAPHANK...MASTIC...SHIRLEY...CENTER MORICHES AND MASTIC BEACH...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4072 7293 4074 7287 4076 7288 4076 7291
      4074 7293 4074 7295 4097 7301 4097 7275
      4080 7267 4080 7268 4078 7266 4070 7294

MALOIT
Special weather statement, May 27, 1:20 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
120 AM EDT THU MAY 27 2010

NYZ078>081-270600-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
120 AM EDT THU MAY 27 2010

...GUST FRONT WILL IMPACT SUFFOLK COUNTY...

AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A GUST FRONT ALONG A LINE EXTENDING FROM WESTERLY TO PLUM
ISLAND TO 5 MILES NORTHWEST OF MATTITUCK TO BRIDGEPORT...OR ALONG A
LINE EXTENDING FROM 13 MILES EAST OF MYSTIC TO PLUM ISLAND TO
MATTITUCK TO BRIDGEPORT...AND MOVING SOUTH AT 55 MPH.

PEOPLE IN SUFFOLK COUNTY...INCLUDING GREENPORT...PLUM ISLAND...
SOUTHOLD...PECONIC...SHELTER ISLAND...MATTITUCK...NOYACK...SAG
HARBOR...RIVERHEAD AND WADING RIVER...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THE PASSAGE OF THE GUST
FRONT.

LAT...LON 4068 7302 4068 7303 4074 7287 4073 7313
      4065 7312 4071 7320 4069 7334 4093 7337
      4099 7263 4116 7224 4108 7228 4119 7219
      4119 7217 4109 7227 4108 7227 4103 7219
      4110 7208 4100 7210 4107 7189

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:23 PM EDTSpecial Marine WarningOKX52 min
May 27, 12:09 AM EDTSpecial Weather StatementOKXSuffolk51 min
May 27, 12:14 AM EDTSevere Thunderstorm WarningOKXSuffolk33 min
May 27, 12:18 AM EDTSpecial Marine WarningOKX57 min
May 27, 12:55 AM EDTSpecial Marine WarningOKX50 min
May 27, 1:20 AM EDTSpecial Weather StatementOKXSuffolk40 min
May 27, 1:22 AM EDTSpecial Marine WarningOKX38 min
May 27, 1:24 AM EDTSpecial Marine WarningOKX21 min
May 27, 1:44 AM EDTSpecial Marine WarningOKX15 min
May 27, 1:57 AM EDTSpecial Marine WarningOKX32 min
May 27, 2:02 AM EDTSevere Thunderstorm WarningOKXSuffolk18 min
May 27, 2:40 AM EDTSpecial Marine WarningOKX15 min
May 27, 4:48 AM EDTCoastal Flood AdvisoryOKXKings, New York, Richmond, Suffolk17 hr
May 27, 5:43 PM EDTSevere Thunderstorm WarningOKXOrange32 min
May 27, 6:34 PM EDTSpecial Weather StatementOKXOrange41 min
May 27, 7:22 PM EDTSpecial Marine WarningOKX31 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.